Alert archive / Maine / Red Flag Warnings in 2018
Red Flag Warning 1, NWS Caribou, ME
NWS Caribou, ME issued this red flag warning at May 11, 2018, 3:20 AM EDT. It took effect at May 11, 2018, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2018, 3:20 AM EDT (07:20 UTC)
- In effect from
- May 11, 2018, 11:00 AM EDT
- Expired
- May 11, 2018, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
631 WWUS81 KCAR 110720 RFWCAR URGENT - FIRE WEATHER MESSAGE National Weather Service Caribou ME 320 AM EDT Fri May 11 2018 ...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING... .A cold front will move east of the region early Friday. A gusty northwest to west wind will develop in the wake of the front along with falling relative humidity levels. The gusty wind, falling relative humidity levels and recent dry conditions will produce an increased fire threat Friday. MEZ001>006-010-011-015>017-029>032-111600- /O.UPG.KCAR.FW.A.0001.180511T1400Z-180512T0000Z/ /O.NEW.KCAR.FW.W.0001.180511T1500Z-180512T0000Z/ Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 320 AM EDT Fri May 11 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR HIGH FIRE DANGER FOR ALL OF EASTER AND NORTHERN MAINE... The National Weather Service in Caribou has issued a Red Flag Warning for Northern and Eastern Maine, which is in effect from 11 AM this morning to 8 PM EDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 001 Northwest Aroostook, Fire Weather Zone 002 Northeast Aroostook, Fire Weather Zone 003 Northern Somerset, Fire Weather Zone 004 Northern Piscataquis, Fire Weather Zone 005 Northern Penobscot, Fire Weather Zone 006 Southeast Aroostook, Fire Weather Zone 010 Central Piscataquis, Fire Weather Zone 011 Central Penobscot, Fire Weather Zone 015 Southern Penobscot, Fire Weather Zone 016 Interior Hancock, Fire Weather Zone 017 Central Washington, Fire Weather Zone 029 Coastal Hancock, Fire Weather Zone 030 Coastal Washington, Fire Weather Zone 031 Southern Piscataquis and Fire Weather Zone 032 Northern Washington. * TIMING...Late Friday morning through Friday evening. * WINDS...Northwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 26 percent. * TEMPERATURES...In the mid 40s. * LIGHTNING...None expected. * IMPACTS...Any fires which ignite could spread very rapidly and become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. You should check with your local fire department or forestry office before doing any burning. Please remember that a burn permit is required for all burning. A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create dangerous fire weather conditions. && $$ Bloomer
3 follow-up statements
058 WWUS81 KCAR 111125 AAA RFWCAR URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Caribou ME 725 AM EDT Fri May 11 2018 MEZ001>006-010-011-015>017-029>032-111930- /O.CON.KCAR.FW.W.0001.180511T1500Z-180512T0000Z/ Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 725 AM EDT Fri May 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR HIGH FIRE DANGER FOR ALL OF EASTERN AND NORTHERN MAINE... * AFFECTED AREA...Fire Weather Zone 001 Northwest Aroostook, Fire Weather Zone 002 Northeast Aroostook, Fire Weather Zone 003 Northern Somerset, Fire Weather Zone 004 Northern Piscataquis, Fire Weather Zone 005 Northern Penobscot, Fire Weather Zone 006 Southeast Aroostook, Fire Weather Zone 010 Central Piscataquis, Fire Weather Zone 011 Central Penobscot, Fire Weather Zone 015 Southern Penobscot, Fire Weather Zone 016 Interior Hancock, Fire Weather Zone 017 Central Washington, Fire Weather Zone 029 Coastal Hancock, Fire Weather Zone 030 Coastal Washington, Fire Weather Zone 031 Southern Piscataquis and Fire Weather Zone 032 Northern Washington. * TIMING...Late this morning through this evening. * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 25 percent. * TEMPERATURES...In the upper 40s to mid 50S. * LIGHTNING...None expected. * IMPACTS...Any fires which ignite could spread very rapidly and become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create dangerous fire weather conditions. && $$ Hewitt/Bloomer
399 WWUS81 KCAR 111847 RFWCAR URGENT - FIRE WEATHER MESSAGE National Weather Service Caribou ME 247 PM EDT Fri May 11 2018 MEZ001>006-010-011-015>017-029>032-120000- /O.CON.KCAR.FW.W.0001.000000T0000Z-180512T0000Z/ Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 247 PM EDT Fri May 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR FOR HIGH FIRE DANGER FOR ALL OF EASTERN AND NORTHERN MAINE...... * AFFECTED AREA...Fire Weather Zone 001 Northwest Aroostook, Fire Weather Zone 002 Northeast Aroostook, Fire Weather Zone 003 Northern Somerset, Fire Weather Zone 004 Northern Piscataquis, Fire Weather Zone 005 Northern Penobscot, Fire Weather Zone 006 Southeast Aroostook, Fire Weather Zone 010 Central Piscataquis, Fire Weather Zone 011 Central Penobscot, Fire Weather Zone 015 Southern Penobscot, Fire Weather Zone 016 Interior Hancock, Fire Weather Zone 017 Central Washington, Fire Weather Zone 029 Coastal Hancock, Fire Weather Zone 030 Coastal Washington, Fire Weather Zone 031 Southern Piscataquis and Fire Weather Zone 032 Northern Washington. * TIMING...Into early evening. * WINDS...Northwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 23 percent. * TEMPERATURES...In the upper 40s. * LIGHTNING...None expected. * IMPACTS...Any fires which ignite could spread very rapidly and become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create dangerous fire weather conditions. && $$
413 WWUS81 KCAR 112357 RFWCAR URGENT - FIRE WEATHER MESSAGE National Weather Service Caribou ME 757 PM EDT Fri May 11 2018 MEZ001>006-010-011-015>017-029>032-120100- /O.EXP.KCAR.FW.W.0001.000000T0000Z-180512T0000Z/ Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 757 PM EDT Fri May 11 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING FOR HIGH FIRE DANGER FOR ALL OF EASTERN AND NORTHERN MAINE... The wind will rapidly diminish this evening along with good relative humidity recovery overnight as temperatures drop into the 20s and 30s across the region. $$ CB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this red flag warning went out at May 11, 12:05 AM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, May 11, 12:05 AM EDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1205 AM EDT Fri May 11 2018
.SYNOPSIS...
A cold front will cross the region tonight. High pressure will
build in from the west Friday into Saturday.
&&
.NEAR TERM /THROUGH TODAY/...
Midnight Update...A few spotty showers are crossing the north
and dissipating as they move through. The air should dry through
the pre-dawn hours as colder drier air pushes into the region.
Temps and sky cover remain on track.
Previous discussion:
A high pressure ridge over the area today will be forced east as a
cold front pushes into western Maine tonight. The front is not
expected to produce much precipitation as it moves through
overnight tonight and will clear the area by tomorrow morning.
Increasing Southerly winds this evening ahead of the front with
strong gusty winds to follow the front tomorrow. Cooler
temperatures tomorrow with highs in the upper 40s to low 50s
across the north, mid to upper 50s Downeast.
Used a blend of GFS/ECMWF/NAM/GEM for max/min. skycon wind, and
hrly temps. Loaded SREF for QPF, then QPF/POP consistency tool.
Used GYX wind gust tool for gusts.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
High pressure is expected to dominate over Northern Maine from
Saturday Night through the day Sunday however an area of low
pressure will pass to the south of New England Saturday Night
into Sunday. This system is expected to spread clouds across
coastal areas early Saturday, along with a chance of a few
showers. Otherwise the region is expected to remain dry.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
High pressure is expected to bring dry conditions Monday. A cold
front is expected to move across the state Tuesday however
conditions are dry and no precipitation is expected from this
system except for a very slight chance of showers in the far
north. Another cold from may bring some showers to the region
Wednesday Night into Thursday. This front may stall over the
southern portion of the region bringing some rain to the area
later Thursday.
&&
.AVIATION /04Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: VFR through Fri at the northern terminals from KHUL
north, with a brief period or two of MVFR possible late this
evening in scattered showers. LIFR to IFR at KBGR and KBHB will
improve to VFR by around 07Z as a cold front pushes through the
region. Once the front comes through VFR conditions are
expected through Fri. There will be a gusty sfc wind Fri with a
nw wind gusting to 25 to 30 knots. The wind will diminish
rapidly toward sunset Fri evening.
SHORT TERM: Expect VFR conditions Friday Night through Tuesday.
&&
.MARINE...
NEAR TERM: A Small Craft advisory will be in effect through
tomorrow afternoon. Winds will subside midday, however seas are
expected to remain above 5 ft through the afternoon. A SCA for
seas is likely tomorrow afternoon.
SHORT TERM: Have used a 50/50 blend of the Nam and Gfs for
winds: For waves: Long period southerly swell (around 3 feet/7-8
seconds) is expected to dominate Friday Night through Sunday.
This wave system is expected to subside to around 2 feet Monday.
Will use NWPS for wave heights.
&&
.FIRE WEATHER...
Increasing winds with gusts as high as 35 mph and decreasing
relative humidity to 25 to 30 percent through the day tomorrow
will combine to produce an increased fire weather threat. Thus a
Fire Weather Watch has been issued for tomorrow effective from
10 am to 8 pm.
&&
.CLIMATE...
Green-up was visible at Caribou, Maine today. Here are the
dates of Green-up at Caribou since 2013:
2013: May 6th
2014: May 18th
2015: May 12th
2016: May 12th
2017: May 12th
2018: May 10th
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Fire Weather Watch from 10 AM EDT this morning through this
evening for MEZ001>006-010-011-015>017-029>032.
MARINE...Small Craft Advisory until 3 PM EDT this afternoon for
ANZ050>052.
&&
Near Term...CB/Norton
Short Term...Mignone
Long Term...Mignone
Aviation...CB/Norton/Mignone
Marine...CB/Norton/Mignone
Fire Weather...CB
Climate...CBHazardous weather outlook, May 11, 3:13 AM EDT, 7 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 313 AM EDT Fri May 11 2018 MEZ001>006-010-011-031-032-120715- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Piscataquis- Northern Washington- 313 AM EDT Fri May 11 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for East Central Maine, Eastern Maine, Far Northern Maine, North Central Maine, Northern Maine and West Central Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Red Flag Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ015>017-029-030-120715- Southern Penobscot-Interior Hancock-Central Washington- Coastal Hancock-Coastal Washington- 313 AM EDT Fri May 11 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... This Hazardous Weather Outlook is for Coastal DownEast Maine and Interior DownEast Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Red Flag Warning. Frost Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-120715- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 313 AM EDT Fri May 11 2018 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:30 AM EDT | Frost Advisory | CAR | Hancock, Penobscot, Washington | 27 hr |
Nearby
Red Flag Warnings in Maine, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.